I have been clean from methadone for 6 weeks now. I tapered off very quickly. I was at a steady dose of 120mg/day and was on it for 3 and 1/2 years. I went from 120mg/day to 60mg/day for 7 days and then went down 15mg/week for 4 weeks. So I went from 120mg/day to 0mg/day in 5 weeks. The magority of my withdrawal symptoms were gone or barely noticable after 14 days. Depression was longer lasting about 30 days. I thought the withdrawal symptoms were all gone after 30 days but then just last Thursday so a week ago, I began to have tremors in my arms and legs and severe stiffness in my legs. My family doctor said it is Withdrawal Tremors. What I don't understand is why did those 2 symptoms start at the same time and start so late in the withdrawal process? Has this happened to anybody else?
HI welcome to the forum methadone withdrawals can last a wile coming off that fast im surprised you dident have more symptoms but you never know how its going to be until you do it as for the tremors and stiffness try a magnesium and potassium supplement eat lots of bananas and soak with Epsom salt as for the late onset it not unusual for stuff to pop up in the first 90 days and count your blessings I was sick sick for the first 30 days felt like hell the next 30 days it wasn't till around 90 days that I felt well again try the stuff I suggested it should take care of it for you good luck and God bless......Gnarly
Thanks for your great reply! I found that tapering off methadone quickly actually made the withdrawals more managable. I was more prepared for most symptoms because I was feeling them for the 5 weeks I tapered off quickly. And because of this, the symptoms were gradually increasing and I was gradually getting used to dealing with them. I know that once I hit 0mg the symptoms magnified by 10 and the emotional rollercoaster was not expected. But by then I had all ready discovered ways to help cope with the discomfort and pain. My methadone doctor was not very supportive of my choice to do it quickly but in my mind I was thinking "I'm ready, lets beat this!" If the tappering off took me 24 weeks then that just would have given me more opportunity to change my mind. All studies show that tapering off at 5 mg every 7-10 days does not work well. Infact 87% of the people who try this way never make it to 0mg. Why continue to do it this way if its been proven not to be successful? Thats why I tried it a different way. And so far my way, quicker thee better is 100% successful!!! Ha ha ha
ya dont think az and methadone detox go in the same sentence but if a quick taper work for all the better it took me 8 1/2 mo to come off 150mg and that was 1/2 the time my clinic wanted me to take so I get the whole quick thing methadone robs your body of vitamins so get those and double up on them for a wile you should have some relefe in a few days hows your sleeping ben and did you get hit with the post withdrawal energy crash???
I have been taking a multiple vitamin for several weeks now and I can't believe how much better my mind, body and soul feel. Sleeping habits have not been regular yet but I am sleeping everyday. I have not had a post withdrawl energy crash yet. I am mostly amazed at how amazing food tastes and how much enjoyment a simple task like cooking can make me feel so good. I always cooked but now I am trying new foods and even food that I didn't like in the past. Cooking doesn't feel like a chore anymore.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.